Andrea’s Diagnosis Story

  • by  Andrea L.
  •   March 20, 2017

Andrea L. is a paid Advocate for Teva Neuroscience, Inc.

Read the story of how I reacted to my RMS diagnosis.

Four words. They explain so much and so little at the same time. These four words prompt questions, answers and more questions. They may make you feel relief and terror at the same time.

“You have multiple sclerosis.”

November 12 was the day I heard those words. Even though it was 23 years ago, I remember the day like it was yesterday. I was young, single and working in my first job out of college. I had my whole life ahead of me. That’s when I felt my first RMS symptoms.

My symptoms started with numbness in my right hand. Soon, the numbness spread to my arm, then my leg, until my entire right side was numb. The right side of my forehead became numb and, eventually, my right toes, as well. That scared me. Things got scarier when my speech became slurred and I lost sight in my right eye.

I wondered what my symptoms could possibly mean and what was causing them. When a neurologist diagnosed me with RMS, I was relieved, because there was a name for what I was experiencing, but I didn’t know much about it. My first question was, “Am I going to die?” The next question was, “What are we going to do about it?” That’s when things got really scary; there were limited options available to manage RMS at that time.

Fortunately, we’ve come so far since then. Today, when someone hears those four words, he or she will hear about different ways that the disease can be managed. To me, that’s moving forward.

I believe the MS community is stronger today than ever because of the hope — hope that we’ll continue to have ways to manage the disease and hope that the next time we hear those words, we’ll be closer to a cure.

Andrea L.

RRMS Patient

COPAXONE® (glatiramer acetate injection) is a prescription medicine that is used to treat relapsing forms of multiple sclerosis (MS), to include clinically isolated syndrome, relapsing-remitting disease, and active secondary progressive disease, in adults.

Do not use COPAXONE® if you are allergic to glatiramer acetate or mannitol.

See Important Safety Information below and full Prescribing Information for Copaxone® (glatiramer acetate Injection).

COP-45240 June 2018

More posts you might like

Register today

Get the latest posts and resources from Teva's Lift MS®.